Alert archive / Alabama / Small Craft Advisories in 2009
Small Craft Advisory 2, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 11, 2009, 3:21 AM CST. It took effect at Jan 11, 2009, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2009, 3:21 AM CST (09:21 UTC)
- In effect from
- Jan 11, 2009, 6:00 PM CST
- Expired
- Jan 12, 2009, 10:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
611 WHUS74 KMOB 110921 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 321 AM CST SUN JAN 11 2009 ...A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA INCLUDING MOBILE BAY... .A MODERATE TO STRONG NORTHERLY WIND FLOW WILL INCREASE LATE THIS AFTERNOON AND TONIGHT AS STRONG HIGH PRESSURE TO THE WEST CONTINUES TO BUILD ACROSS THE NORTHERN GULF COMBINED WITH A COLD FRONT STALLING TO THE SOUTH OVER CENTRAL FLORIDA AND CENTRAL GULF. THIS PATTERN WILL CONTINUE THROUGH MOST OF TONIGHT GRADUALLY DECREASING BY MONDAY MORNING AS THE RIDGE OF HIGH PRESSURE SETTLES OVER THE LOWER MISSISSIPPI RIVER VALLEY. GMZ630-650-655-670-675-120400- /O.NEW.KMOB.SC.Y.0002.090112T0000Z-090112T1600Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 321 AM CST SUN JAN 11 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST MONDAY. A MODERATE TO STRONG NORTHERLY WIND FLOW WILL INCREASE LATE THIS AFTERNOON AND TONIGHT AS STRONG HIGH PRESSURE TO THE WEST CONTINUES TO BUILD ACROSS THE NORTHERN GULF COMBINED WITH A COLD FRONT STALLING TO THE SOUTH OVER CENTRAL FLORIDA AND CENTRAL GULF. THIS PATTERN WILL CONTINUE THROUGH MOST OF TONIGHT GRADUALLY DECREASING BY MONDAY MORNING AS THE RIDGE OF HIGH PRESSURE SETTLES OVER THE LOWER MISSISSIPPI RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
292 WHUS74 KMOB 112207 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 407 PM CST SUN JAN 11 2009 ...A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA INCLUDING MOBILE BAY... .A MODERATE TO STRONG NORTHERLY WIND WILL INCREASE TONIGHT AS A HIGH TO THE WEST CONTINUES TO BUILD OVER THE NORTHERN GULF BEHIND COLD FRONT STALLING OVER CENTRAL FLORIDA AND CENTRAL GULF. WIND WILL CONTINUE THROUGH MOST OF TONIGHT DECREASING LATE MONDAY MORNING AS THE HIGH SETTLES OVER THE LOWER MISSISSIPPI VALLEY. GMZ630-650-655-670-675-120615- /O.CON.KMOB.SC.Y.0002.090112T0000Z-090112T1600Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 407 PM CST SUN JAN 11 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY. .A MODERATE TO STRONG NORTHERLY WIND WILL INCREASE TONIGHT AS A HIGH TO THE WEST CONTINUES TO BUILD OVER THE NORTHERN GULF BEHIND COLD FRONT STALLING OVER CENTRAL FLORIDA AND CENTRAL GULF. WIND WILL CONTINUE THROUGH MOST OF TONIGHT DECREASING LATE MONDAY MORNING AS THE HIGH SETTLES OVER THE LOWER MISSISSIPPI VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS 21 TO 33 KNOTS ARE EXPECTED TO BRING HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
982 WHUS74 KMOB 120424 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1024 PM CST SUN JAN 11 2009 ...A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA INCLUDING MOBILE BAY... .STRONG NORTHERLY WIND WILL INCREASE TONIGHT AS A HIGH TO THE WEST CONTINUES TO BUILD OVER THE NORTHERN GULF BEHIND COLD FRONT STALLING OVER CENTRAL FLORIDA AND CENTRAL GULF. WIND WILL CONTINUE THROUGH MOST OF TONIGHT DECREASING LATE MONDAY MORNING AS THE HIGH SETTLES OVER THE LOWER MISSISSIPPI VALLEY. GMZ630-650-655-670-675-121230- /O.CON.KMOB.SC.Y.0002.000000T0000Z-090112T1600Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1024 PM CST SUN JAN 11 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY. .STRONG NORTHERLY WIND WILL INCREASE TONIGHT AS A HIGH TO THE WEST CONTINUES TO BUILD OVER THE NORTHERN GULF BEHIND COLD FRONT STALLING OVER CENTRAL FLORIDA AND CENTRAL GULF. WIND WILL CONTINUE THROUGH MOST OF TONIGHT DECREASING LATE MONDAY MORNING AS THE HIGH SETTLES OVER THE LOWER MISSISSIPPI VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS 21 TO 33 KNOTS ARE EXPECTED TO BRING HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
956 WHUS74 KMOB 120941 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 341 AM CST MON JAN 12 2009 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA INCLUDING MOBILE BAY... .STRONG NORTHERLY WINDS WILL CONTINUE OVER THE NORTHERN GULF THROUGH THE EARLY MORNING HOURS AS HIGH PRESSURE SETTLES OVER THE LOWER MISSISSIPPI VALLEY. GMZ630-650-655-670-675-121600- /O.CON.KMOB.SC.Y.0002.000000T0000Z-090112T1600Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 341 AM CST MON JAN 12 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... STRONG NORTHERLY WINDS WILL CONTINUE OVER THE NORTHERN GULF THROUGH THE EARLY MORNING HOURS AS HIGH PRESSURE SETTLES OVER THE LOWER MISSISSIPPI VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS 21 TO 33 KNOTS ARE EXPECTED TO BRING HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 7:27 PM CST, 7 hours 54 minutes earlier.
Area forecast discussion, Jan 10, 7:27 PM CST, 7 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 727 PM CST SAT JAN 10 2009 .AVIATION (00Z ISSUANCE)...IFR/MVFR CIGS AND VSBYS ANTICIPATED THROUGH 06 UTC. VSBYS LOWERING TO IFR TO VLIFR LEVELS IN ANY +TSRA ACTIVITY THROUGH 0400Z. FRONTAL PASSAGE=> WIND SHIFT FORECAST BETWEEN 0400Z TO 0600Z. POST FRONTAL STRATUS WILL BE MAINTAINED THROUGH 18 UTC SUNDAY. /77 **************PREVIOUS DISCUSSION*********** .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...A COLD FRONT MOVING ACROSS CENTRAL MISSISSIPPI LATE THIS AFTERNOON WILL MOVE INTO INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI BY AROUND 6 PM...THEN CONTINUE EAST ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS EVENING. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE MOVING ACROSS THE REGION TONIGHT IN ADVANCE OF THE FRONT...AND SOME OF THE STORMS COULD OCCASIONALLY APPROACH SVR LIMITS BUT NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED. RAINS WILL GRADUALLY END FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA THROUGH EARLY SUNDAY MORNING. SOME ISOLATED LOCATIONS HAVE ALREADY RECEIVED UP TO AROUND 1.5 INCHES OF RAINFALL TODAY... AND ANOTHER 1 INCH...WITH LOCALIZED TOTALS OF 2 INCHES...COULD OCCUR TONIGHT. MUCH COOLER TEMPERATURES EXPECTED IN THE WAKE OF THE FRONT SUNDAY THROUGH MONDAY NIGHT. TEMPS ON SUNDAY WILL STRUGGLE TO REACH 50 ACROSS THE INTERIOR ZONES AS CLOUDINESS PERSISTS IN THE 850 TROF LAGGING BEHIND THE SFC FRONT. 12/DS && .LONG TERM (TUESDAY THROUGH SATURDAY)...WE MADE A FEW ADJUSTMENTS TO THE LONG TERM FCST...PRIMARILY WITH REGARD TO TEMPERATURES IN THE TUESDAY AND WEDNESDAY TIME FRAME. THE 12Z MEX MOS GUIDANCE CAME IN ABOUT 10 DEGREES COLDER THAN THE PREVIOUS 00Z NUMBERS...AND ALTHOUGH WE DID NOT COOL TEMPS BY THAT DEGREE...WE DID GO COOLER THAN PREVIOUS FOR THAT PERIOD OF THE FCST. ENSEMBLE SREF GUIDANCE INDICATED COLDER TREND THAN CURRENT OPERATIONAL GUIDANCE...WHICH INCREASED OUR CONFIDENCE SOMEWHAT IN GOING WITH THE COLDER TEMPS IN THE LONGER RANGE PERIOD. OTHERWISE DID NOT MAKE ANY CHANGES TO CURRENT LONG TERM PACKAGE. A DRY COOL AIRMASS WILL PERSIST THROUGH MID WEEK. BASE OF THE UPPER LONGWAVE TROUGH SETTLES OVER THE FORECAST THROUGH MIDWEEK...ALLOWING ANOTHER REINFORCING STRONG COLD FRONT TO MOVE INTO THE FORECAST AREA ON THURSDAY. A SLIGHT CHANCE OF RAIN WILL OCCUR THURSDAY WITH THE PASSAGE OF THE FRONT. AS MENTIONED ABOVE...COLDEST NIGHT NEXT WEEK NOW APPEARS TO BE TUESDAY NIGHT WITH ADJUSTMENTS DISCUSSED ABOVE. 12/DS && .AVIATION (18Z ISSUANCE)...IFR/MVFR CIGS AND VSBYS ANTICIPATED THROUGH 00 UTC. FORECASTERS ANTICIPATE VSBYS TO LOWER TO IFR/LIFR LEVELS IN ANY +TSRA ACTIVITY THROUGH 04 UTC. FRONTAL PASSAGE=> WIND SHIFT FORECAST BETWEEN 04 TO 06 UTC. POST FRONTAL STRATUS WITHIN MVFR LEVELS LOOKS TO PERSIST THROUGH 18 UTC SUNDAY. /10 && .MARINE...COLD FRONT FORECAST TO PASS ACROSS THE MARINE AREA BETWEEN MIDNIGHT AND SUNRISE SUNDAY MORNING. AHEAD OF THE FRONT...SCATTERED TO NUMEROUS SHOWERS AND SOME THUNDERSTORMS ARE FORECAST TONIGHT. SOME OF THE STORMS THIS EVENING COULD BE STRONG...PRODUCING BRIEF STRONG WIND GUSTS ALONG WITH LOCALLY HIGHER WAVES/SEAS. IN THE WAKE OF THE FRONT...NORTHERLY FLOW STRENGTHENS SUNDAY MORNING...PERSISTING INTO MONDAY MORNING. LATEST GUIDANCE MEMBERS SUGGEST SPREAD IN WIND SPEEDS WITH SOME STAYING IN THE RANGE OF CAUTIONARY HEADLINES WHILE OTHERS TO NEAR ADVISORY MAINLY SUNDAY AFTERNOON/EVENING. WILL WORD ZONES TO REFLECT ADVISORIES BEING POSSIBLE THEN. NEXT WEEK...MARINE AREA WILL BE IMPACTED BY A SERIES OF STRONG HIGH PRESSURE SYSTEMS WHICH WILL BRING STRONG NORTHERLY WINDS AND BUILDING SEAS FOR THE TUESDAY/TUESDAY NIGHT AND THURSDAY/THURSDAY NIGHT PERIODS. /10 && .FIRE WEATHER...A COLD FRONT MOVING ACROSS CENTRAL MISSISSIPPI LATE THIS AFTERNOON WILL MOVE INTO INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI BY AROUND 6 PM...THEN CONTINUE EAST ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS EVENING. THE FRONT IS EXPECTED TO MOVE OFFSHORE TO THE SOUTH OF THE FLORIDA PANHANDLE AROUND MIDNIGHT TONIGHT. SCATTERED TO NUMEROUS SHOWERS...AND ISOLATED THUNDERSTORMS...ARE EXPECTED ACROSS THE REGION IN ADVANCE OF THE FRONT AND WILL GRADUALLY END FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA THROUGH EARLY SUNDAY MORNING. SOME ISOLATED LOCATIONS HAVE ALREADY RECEIVED UP TO AROUND 1.5 INCHES OF RAINFALL TODAY...AND ANOTHER 1 INCH...WITH LOCALIZED TOTALS OF 2 INCHES...COULD OCCUR TONIGHT. MUCH COOLER TEMPERATURES EXPECTED IN THE WAKE OF THE FRONT SUNDAY THROUGH MONDAY NIGHT...BUT AFTERNOON RELATIVE HUMIDITY LEVELS LOOK TO REMAIN ABOVE CRITICAL LEVELS. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 46 49 32 59 / 80 50 10 05 PENSACOLA 49 53 33 57 / 90 70 10 05 DESTIN 53 55 38 57 / 90 80 20 05 EVERGREEN 44 49 30 57 / 90 40 10 05 WAYNESBORO 41 50 29 55 / 70 20 10 05 CAMDEN 42 49 29 56 / 80 30 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jan 10, 6:45 PM CST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 645 PM CST SAT JAN 10 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 112200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 645 PM CST SAT JAN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. A COLD FRONT WILL MOVE SOUTHEAST TO THE CENTRAL GULF COAST LATE TONIGHT BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS ALONG IT. RAINFALL NEAR 1 INCH POSSIBLE FOR MOST LOCATIONS AND 2 TO 3 INCHES IN A FEW PLACES. LOCALIZED FLOODING OF POOR DRAINAGE AREAS AND SMALL STREAMS IS POSSIBLE EARLY TONIGHT. RAIN WILL DECREASE THIS EVENING AS INSTABILITY AHEAD OF THE FRONT IS LOST AS DAYLIGHT IS LOST. MODERATE TO STRONG OFFSHORE FLOW BEHIND THE COLD FRONT WILL BRING HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY. A STRONG OFFSHORE FLOW OVER THE MARINE AREA WILL BRING HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT SUNDAY THROUGH EARLY MONDAY. THE OFFSHORE FLOW INCREASE TUESDAY AND AGAIN THURSDAY AS A SERIES OF STRONG HIGHS BUILD IN FROM THE NORTH AND MOVE EAST. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 6:41 PM CST | Areal Flood Advisory | MOB | Clarke, Monroe, Washington | 3 hr |
| Jan 10, 6:41 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Washington | 29 min |
| Jan 10, 7:38 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 22 min |
| Jan 11, 2:35 PM CST | Red Flag Warning | MOB | 26 hr | |
| Jan 11, 10:46 AM CST | River Flood Warning | MOB | George, Greene, Perry | 23 hr |
| Jan 11, 10:46 AM CST | River Flood Warning | MOB | George, Greene, Wayne | 46 hr |
Nearby
Small Craft Advisories in Alabama, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.